Alert archive / Michigan / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this winter storm warning at Nov 29, 2011, 9:55 PM EST for 5 counties in Michigan. It was in force for 11 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 29, 2011, 9:55 PM EST (02:55 UTC)
- Expired
- Nov 30, 2011, 9:00 AM EST
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
Counties Calhoun County, MI, Clinton County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 10:00 PM EST | SNOW 4.5 | Battle Creek, MI | |
| Nov 29, 10:24 PM EST | SNOW 6.5 | Nne Grand Ledge, MI | |
| Nov 29, 10:45 PM EST | SNOW 3.7 | Okemos, MI | |
| Nov 29, 10:56 PM EST | SNOW 6.5 | 2 Ne Bath, MI | POWER ON AND OFF ALL EVENING. TREE LIMBS DOWN IN YARD. ARCING WIRES ALONG NEARBY ROAD. |
| Nov 29, 11:00 PM EST | SNOW 5.5 | 3 E Battle Creek, MI | |
| Nov 29, 11:07 PM EST | SNOW 4 | 2 Ene Brooklyn, MI | STORM TOTAL SNOW SO FAR...STILL SNOWING. |
| Nov 29, 11:09 PM EST | SNOW 4 | 6 Nw Jackson, MI | TREE LIMBS BREAKING. |
| Nov 29, 11:09 PM EST | SNOW 8.8 | 6 W Lansing, MI | |
| Nov 29, 11:41 PM EST | SNOW 8 | Okemos, MI | |
| Nov 29, 11:41 PM EST | SNOW 9.5 | St. Johns, MI | |
| Nov 30, 12:14 AM EST | SNOW 5 | 1 Nw Battle Creek, MI | |
| Nov 30, 1:26 AM EST | SNOW 4 | 6 W Stockbridge, MI | 8 HR SNOWFALL ENDING AT MIDNIGHT |
| Nov 30, 1:33 AM EST | SNOW 7.3 | 3 Wnw Lansing, MI | STORM TOTAL SNOWFALL |
| Nov 30, 1:56 AM EST | SNOW 9.5 | Haslett, MI | NUMEROUS TREES DOWN...MANY ON ROADS |
| Nov 30, 4:23 AM EST | SNOW 8.2 | Dimondale, MI | STORM TOTAL...ALSO TWO DOWN TREES PARTIALLY BLOCKING BILLWOOD HIGHWAY IN WINDSOR TOWNSHIP |
| Nov 30, 5:00 AM EST | SNOW 6.5 | Albion, MI | STORM TOTAL SNOWFALL FROM 5PM YESTERDAY TO 5PM TODAY. |
| Nov 30, 5:00 AM EST | SNOW 10 | St. Johns, MI | STORM TOTAL SNOWFALL. |
| Nov 30, 5:30 AM EST | SNOW 7 | Eaton Rapids, MI | STORM TOTAL SNOWFALL. |
| Nov 30, 6:30 AM EST | SNOW 5.2 | Jackson, MI | STORM TOTAL SNOWFALL. SNOWFALL BEGAN AROUND 4PM YESTERDAY. MANY LARGE TREE LIMBS HAVE COME DOWN. |
| Nov 30, 6:30 AM EST | SNOW 9.4 | 5 Ese Grand Ledge, MI | STORM TOTAL SNOWFALL. |
| Nov 30, 7:00 AM EST | SNOW 5.8 | 2 Ene Brooklyn, MI | STORM TOTAL SNOWFALL. |
| Nov 30, 7:00 AM EST | SNOW 5.8 | 2 Ene Brooklyn, MI | STORM TOTAL SNOWFALL. CORRECTED FOR MEASURED INSTEAD OF ESTIMATED. |
| Nov 30, 7:00 AM EST | SNOW 6 | 3 W Jackson, MI | STORM TOTAL SNOWFALL. |
| Nov 30, 7:00 AM EST | SNOW 6 | Potterville, MI | STORM TOTAL SNOWFALL. |
| Nov 30, 7:00 AM EST | SNOW 8 | 1 N Haslett, MI | STORM TOTAL SNOWFALL. LIQUID EQUIVALENT WAS 1.21 INCHES. |
| Nov 30, 7:00 AM EST | SNOW 8.1 | 5 Nnw Lansing, MI | STORM TOTAL SNOWFALL AT LANSING CAPITAL CITY AIRPORT. |
| Nov 30, 7:10 AM EST | SNOW 7 | 4 Ene Holt, MI | STORM TOTAL SNOWFALL. THIS IS A 13HR TOTAL. ROADS ARE SNOW AND ICE COVERED. |
| Nov 30, 7:15 AM EST | SNOW 8.5 | 2 Ne Bath, MI | STORM TOTAL SNOWFALL. SNOW BEGAN AT 430PM YESTERDAY. SNOW DEPTH IS 8 INCHES. BRANCHES CAME DOWN AND THERE WERE FREQUENT POWER OUTAGES. |
| Nov 30, 7:30 AM EST | SNOW 6.5 | Bellevue, MI | STORM TOTAL SNOWFALL. PRIOR TO THE SNOW...RAINFALL WAS 0.85. |
| Nov 30, 7:32 AM EST | SNOW 9.7 | 5 S Lansing, MI | STORM TOTAL SNOWFALL AT WILX TV LANSING. |
| Nov 30, 8:00 AM EST | SNOW 4.5 | Sunfield, MI | TIME FRAME FOR SNOW WAS 11/29 1700L TO 11/30 0300L. LIQUID EQUIVALENT OF BOTH RAIN AND SNOW WAS 0.43. |
| Nov 30, 8:40 AM EST | SNOW 7 | 1 Ne Rives Junction, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 2.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 545 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928
WWUS43 KGRR 300255
WSWGRR
URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
955 PM EST TUE NOV 29 2011
MIZ059-066-067-073-074-301100-
/O.UPG.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/
/O.NEW.KGRR.WS.W.0004.111130T0255Z-111130T1400Z/
CLINTON-EATON-INGHAM-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING...
BATTLE CREEK...JACKSON
955 PM EST TUE NOV 29 2011
...WINTER STORM WARNING IN EFFECT UNTIL 9 AM EST WEDNESDAY...
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW WHICH IS IN EFFECT UNTIL 9 AM EST
WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.
HAZARDOUS WEATHER...
* SNOW WILL CONTINUE THROUGH THE LATE EVENING AND WILL BE HEAVY
AT TIMES. THREE TO SEVEN INCHES OF SNOW HAS ALREADY BEEN
REPORTED. TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE LIKELY
ACROSS THE WARNING AREA... WITH POCKETS OF 10 INCHES POSSIBLE.
SNOW WILL END PRIOR TO DAYBREAK WEDNESDAY.
* SNOWFALL RATES AROUND OR GREATER THAN AN INCH PER HOUR ARE
POSSIBLE THROUGH MIDNIGHT.
* VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT
TIMES IN THE HEAVIEST SNOW BANDS.
IMPACTS...
* NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND
ICY ROADS ARE ANTICIPATED OVERNIGHT DUE TO HEAVY SNOW AND
FALLING TEMPERATURES.
* THE COMBINATION OF HEAVY WET SNOW AND STRONG NORTH WINDS COULD
BRING DOWN TREE LIMBS AND POWER LINES RESULT IN POWER OUTAGES.
* ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING
COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS
TEMPERATURES WARM ABOVE FREEZING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER
WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT
AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS.
ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.
* WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE).
&&
$$
MIZ052-058-065-072-301100-
/O.CON.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/
GRATIOT-IONIA-BARRY-KALAMAZOO-
INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO
955 PM EST TUE NOV 29 2011
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...
HAZARDOUS WEATHER...
* SNOW WILL CONTINUE THROUGH THE EVENING AND WILL BE HEAVY AT
TIMES. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY
ACROSS THE ADVISORY AREA... WITH POCKETS OF 8 INCHES POSSIBLE.
SNOW WILL END PRIOR TO DAYBREAK WEDNESDAY.
* SNOWFALL RATES AROUND OR GREATER THAN AN INCH PER HOUR ARE
POSSIBLE THROUGH MIDNIGHT.
* VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT
TIMES IN THE HEAVIEST SNOW BANDS.
IMPACTS...
* NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND
ICY ROADS ARE ANTICIPATED OVERNIGHT DUE TO HEAVY SNOW AND
FALLING TEMPERATURES.
* THE COMBINATION OF HEAVY WET SNOW AND STRONG NORTH WINDS COULD
BRING DOWN A FEW TREE LIMBS AND SOME POWER LINES RESULTING IN
SCATTERED POWER OUTAGES.
* ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING
COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS
TEMPERATURES WARM ABOVE FREEZING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
* A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING.
* WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT
WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESSN (ALL LOWER
CASE).
&&
$$
LAURENS DUKE3 follow-up statements
814 WWUS43 KGRR 300513 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1213 AM EST WED NOV 30 2011 MIZ059-066-067-073-074-301315- /O.CON.KGRR.WS.W.0004.000000T0000Z-111130T1400Z/ CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 1213 AM EST WED NOV 30 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... HAZARDOUS WEATHER... * TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE LIKELY ACROSS THE WARNING AREA... WITH POCKETS OF 10 INCHES POSSIBLE. SNOW WILL END PRIOR TO DAYBREAK WEDNESDAY. * SNOWFALL RATES AROUND OR GREATER THAN AN INCH PER HOUR ARE STILL POSSIBLE FOR THE NEXT HOUR OR TWO FROM ST. JOHNS SOUTH TO LANSING AND JACKSON BEFORE SNOW TAPERS OFF. * VISIBILITY WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES IN THE HEAVIEST SNOW BANDS. IMPACTS... * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND ICY ROADS ARE ANTICIPATED OVERNIGHT DUE TO HEAVY SNOW AND FALLING TEMPERATURES. * THE COMBINATION OF HEAVY WET SNOW AND STRONG NORTH WINDS WILL BRING DOWN SOME TREES... TREE LIMBS AND POWER LINES RESULTING IN POWER OUTAGES. * ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE). && $$ MIZ052-058-065-072-301315- /O.CON.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/ GRATIOT-IONIA-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO 1213 AM EST WED NOV 30 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... HAZARDOUS WEATHER... * SNOW HAS ENDED ACROSS MOST OF THE ADVISORY AREA. TOTAL SNOW ACCUMULATIONS IN THE 3 TO 6 INCH RANGE WERE COMMON. POCKETS OF 8 INCHES OF SNOW ARE POSSIBLE WHERE HEAVIEST SNOW OCCURRED. IMPACTS... * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND ICY ROADS ARE ANTICIPATED OVERNIGHT AS TEMPERATURES CONTINUE TO FALL. * STRONG NORTH WINDS COULD BRING DOWN MORE TREE LIMBS AND SOME POWER LINES RESULTING IN SCATTERED POWER OUTAGES. * ROADS WILL BE VERY HAZARDOUS FOR THE WEDNESDAY MORNING COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESSN (ALL LOWER CASE). && $$ LAURENS
346 WWUS43 KGRR 300756 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 256 AM EST WED NOV 30 2011 MIZ059-066-067-073-074-301400- /O.CON.KGRR.WS.W.0004.000000T0000Z-111130T1400Z/ CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 256 AM EST WED NOV 30 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... HAZARDOUS WEATHER... * TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OCCURRED WITH LOCALLY HIGHER AMOUNTS IN THE NINE TO TEN INCH RANGE. IMPACTS... * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. SNOW COVERED AND ICY ROADS ARE ANTICIPATED FOR THE MORNING COMMUTE. * DOWNED TREES... TREE LIMBS AND POWER LINES HAVE BEEN REPORTED RESULTING IN NUMEROUS POWER OUTAGES. THOUSANDS OF PEOPLE HAVE LOST POWER IN AND NEAR THE LANSING... JACKSON AND BATTLE CREEK AREAS. ROAD CLOSURES HAVE BEEN REPORTED DUE TO DOWNED TREES AND POWER LINES. * ROADS WILL BE VERY HAZARDOUS FOR THE MORNING COMMUTE. IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS TEMPERATURES WARM TO ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE). && $$ MIZ052-058-065-072-301400- /O.CON.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/ GRATIOT-IONIA-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO 256 AM EST WED NOV 30 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... HAZARDOUS WEATHER... * TOTAL SNOW ACCUMULATIONS IN THE 3 TO 6 INCH RANGE WERE COMMON. POCKETS OF 8 INCHES OF SNOW ARE POSSIBLE WHERE HEAVIEST SNOW OCCURRED. IMPACTS... * NUMEROUS CAR ACCIDENTS HAVE BEEN REPORTED. HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED FOR THE MORNING COMMUTE. * SCATTERED POWER OUTAGES WILL REMAIN POSSIBLE DUE TO THE WEIGHT OF THE SNOW BRINGING DOWN TREE LIMBS AND POWER LINES. * IMPROVING ROAD CONDITIONS ARE EXPECTED AFTER 9 AM AS TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. * WEATHER PREPAREDNESS INFORMATION IS AVAILABLE ON LINE AT WWW.WEATHER.GOV/GRR/?N=WEATHER_PREPAREDNESSN (ALL LOWER CASE). && $$ LAURENS
853 WWUS43 KGRR 301402 WSWGRR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 902 AM EST WED NOV 30 2011 MIZ059-066-067-073-074-301515- /O.EXP.KGRR.WS.W.0004.000000T0000Z-111130T1400Z/ CLINTON-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...ST. JOHNS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 902 AM EST WED NOV 30 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. IMPACTS... * UNTREATED ROADS MAY STILL BE SNOW COVERED PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ MIZ052-058-065-072-301515- /O.EXP.KGRR.WW.Y.0019.000000T0000Z-111130T1400Z/ GRATIOT-IONIA-BARRY-KALAMAZOO- INCLUDING THE CITIES OF...ALMA...IONIA...HASTINGS...KALAMAZOO 902 AM EST WED NOV 30 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. IMPACTS... * UNTREATED ROADS MAY STILL HAVE SOME SNOW ON THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... * SEND REPORTS TO NWS GRAND RAPIDS OR VISIT WEATHER.GOV/GRR FOR MORE INFORMATION. && $$ OSTUNO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this winter storm warning went out at Nov 29, 8:55 PM EST, 1 hour earlier.
Area forecast discussion, Nov 29, 8:55 PM EST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTION FOR TYPO
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
855 PM EST TUE NOV 29 2011
LATEST UPDATE...SYNOPSIS AND SHORT TERM...
.SYNOPSIS...(845 PM EST TUE NOV 29 2011)
AREAS EAST OF A KALAMAZOO TO IONIA TO ALMA LINE WILL SEE PERIODS OF
HEAVY SNOW THIS EVENING. SNOW ACCUMULATION OF 3 TO 6 INCHES ARE
LIKELY WITH LOCALLY 8 INCHES POSSIBLE. THE SNOW SHOULD END PRIOR TO
DAYBREAK WEDNESDAY...HOWEVER THE MORNING COMMUTE COULD REMAIN
HAZARDOUS. MEANWHILE...AREAS WEST OF A BENTON HARBOR TO
GRAND RAPIDS TO CLARE LINE WILL SEE LITTLE TO NO SNOW OVERNIGHT.
ALL AREAS WILL SEE CLEARING WEDNESDAY MORNING WITH SUNSHINE EXPECTED
BY MID DAY. TEMPERATURES WILL WARM TO AROUND 40. THERE WILL BE
ANOTHER CHANCE OF SNOW THURSDAY NIGHT INTO FRIDAY WITH A COLD FRONT
PASSING THROUGH. ANY ACCUMULATION WITH THIS SYSTEM IS EXPECTED TO
BE LIGHT.
&&
.SHORT TERM...(855 PM EST TUE NOV 29 2011)
(TONIGHT THROUGH THURSDAY)
ISSUED AN EVENING FCST UPDATE TO BUMP SNOW AMOUNTS UP INTO THE 3 TO
6 INCH RANGE ACROSS THE ADVISORY AREA. HAVE RECEIVED NUMEROUS
REPORTS ACROSS THE ADVISORY AREA RANGING FROM 1 TO AS MUCH AS 4.5
INCHES OF SNOW. RGNL RADAR TRENDS SUGGEST THAT SNOW SHOULD GO
STRONG FOR SEVERAL MORE HOURS BEFORE GRADUALLY TAPERING OFF/ENDING
AFTER MIDNIGHT AS MID LEVEL F VECTOR CONVERGENCE DECREASES
SIGNIFICANTLY AND SHIFTS FURTHER EAST AS WILL THE DEFORMATION ZONE.
MONITORING THE SITUATION VERY CLOSELY THIS EVENING AS WE HAVE
RECEIVED NUMEROUS REPORTS OF 8 TO 9 INCHES OF SNOW/DOWNED LIMBS AND
POWER LINES WITH SCATTERED POWER OUTAGES ACROSS NORTHERN INDIANA. I
WOULD NOT BE SUPRISED TO SEE LOCALLY HIGHER STORM TOTAL SNOWFALL
AMOUNTS OF AT LEAST 8 INCHES FROM BTL NE TO LAN WITH SCATTERED POWER
OUTAGES POSSIBLE IN ADDITION TO VERY HAZARDOUS TRAVEL CONDITIONS.
IMPACTS WILL INCLUDE SLUSHY ROADWAYS INITIALLY...BUT AS THE HEAVIER
SNOWS SETS IN ROADS SHOULD BECOME SNOW COVERED AND ICY. THE HEAVY
WET SNOW COMBINED WITH WINDS GUSTING TO 35 MPH COULD ALSO BRING DOWN
A FEW TREE LIMBS RESULTING IN ISOLATED POWER OUTAGES. EVEN THOUGH
THE SNOW SHOULD END PRIOR TO DAYBREAK THE WEDNESDAY MORNING COMMUTE
WILL STILL BE IMPACTED BY SLIPPERY ROADS...SO THE ADVISORY RUNS
UNTIL 9 AM WED. TEMPS WILL WARM INTO THE UPPER 30S TO AROUND 40
ALONG WITH SUNSHINE BY MID DAY WED...ALLOWING FOR MELTING AND
RAPIDLY IMPROVED ROADS.
UNEVENTFUL FOR THE WED THROUGH THU PERIOD WITH SURFACE RIDGING
ARRIVING. IT WILL BE COOLER WITH MAXES AROUND 40 EACH DAY...AND
LOWS IN THE 20S.
&&
.LONG TERM...(341 PM EST TUE NOV 29 2011)
(THURSDAY NIGHT THROUGH TUESDAY)
LIGHT SNOW IS POSSIBLE THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH
THE CWA. MOISTURE ISN/T ABUNDANT WITH THIS FRONT AND SO QPF IS LOW.
QUICK ON IT/S HEELS WILL BE ANOTHER SYSTEM SATURDAY NIGHT AND
SUNDAY. LOW PRESSURE IN THE SRN PLAINS WILL RIDE NE ALONG A FRONTAL
BOUNDARY. SNOW IS POSSIBLE SATURDAY NIGHT WITH MIXED RAIN/SNOW
SUNDAY. IT/S POSSIBLE WE COULD SEE SOME ACCUMULATING SNOW OVER THE
NW CWA EARLY SUNDAY AS THE LOW GETS CLOSE. THE GFS HAS A STRONGER
LOW THAN THE ECMWF BUT BOTH SHOW PCPN. LIGHT SNOW IS POSSIBLE
MONDAY/TUESDAY AS THE UPPER TROUGH FOLLOWS. NONE OF THESE SYSTEMS
LOOK PARTICULARLY STRONG BUT EACH MAY PRODUCE LIGHT PCPN.
&&
.AVIATION...(800 PM EST TUE NOV 29 2011)
WIDE RANGE OF AVIATION CONDITIONS ACROSS SOUTHWEST LOWER MICHIGAN AT
800 PM...WITH VFR IN PLACE AT MKG AND LIFR AT LAN. BAND OF HEAVY
SNOW IS SITUATED FROM LAN TO BTL AND IS NEARLY STATIONARY. THE BAND
WILL CONTINUE TO AFFECT LAN/BTL AND JXN FOR SEVERAL MORE HOURS
BEFORE PULLING EAST OVERNIGHT. KAZO IS ON THE BACK EDGE OF THE
HEAVIER SNOW NOW AND WILL GO IN AND OUT OF POOR AVIATION CONDITIONS
FOR SEVERAL MORE HOURS. KGRR AND KMKG WILL MISS THE LOW VISIBILITIES
AND CEILINGS.
CEILING AND VISIBILITIES WILL MAKE A MARKED IMPROVEMENT AT THE TAF
SITES WHERE IT IS SNOWING NOW BETWEEN 05Z AND 09Z. VFR CONDITIONS
ARE EXPECTED FROM DAYBREAK THROUGH WEDNESDAY.
WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING WITH A GUSTY
NORTH WIND THROUGH 05Z OR SO. WIND GUSTS OUT OF THE NORTH WILL BE
NEAR 30 KNOTS. THE GUSTS ARE EXPECTED TO TAPER OFF AFTER 05Z.
&&
.MARINE...(341 PM EST TUE NOV 29 2011)
SHORTENED THE ENDING TIME OF THE GALE WARNING TO EARLY WED MORNING.
WITH THE STORM SYSTEM LIFTING NE QUICKER...THE WINDS SHOULD TREND
DOWN FASTER.
&&
.HYDROLOGY...(341 PM EST TUE NOV 29 2011)
HAVE DROPPED THE FLOOD WATCH AS ADVISORIES HAVE NOW TAKEN IT/S
PLACE. THE SE CWA WILL RECEIVE CLOSE TO TWO INCHES OF LIQUID BEFORE
THE STORM EXITS. AS SUCH...THERE ARE A FEW RIVERS THAT WILL REACH
BANKFULL...HOWEVER SIGNIFICANT FLOODING IS NOT EXPECTED. MORE
RUNOFF IS EXPECTED WED AS THE SNOW MELTS WHICH WILL MAINTAIN THE
HIGH WATER LEVELS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY IN EFFECT FOR KALAMAZOO...CALHOUN...
JACKSON...BARRY...EATON...INGHAM....IONIA...CLINTON...AND
GRATIOT COUNTIES THROUGH 9 AM WEDNESDAY.
LM...GALE WARNING IN EFFECT FOR THE ENTIRE NEARSHORE THROUGH EARLY
WED MORNING.
&&
SYNOPSIS: JK/LAURENS
SHORT TERM: JK/LAURENS
LONG TERM: 93
AVIATION: DUKE
MARINE: JK
HYDROLOGY: JKHazardous weather outlook, Nov 29, 3:30 PM EST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 PM EST TUE NOV 29 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 330 PM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR PARTS OF SOUTHWEST LOWER MICHIGAN. RAIN WILL CHANGE OVER TO SNOW THIS AFTERNOON AND EVENING. MOST OF THE SNOW WILL FALL BETWEEN 7 PM AND MIDNIGHT. ROAD CONDITIONS ARE EXPECTED TO WORSEN THIS EVENING AS WET SNOW FALLS. SCATTERED POWER OUTAGES ARE POSSIBLE AS WET SNOW ACCUMULATES ON BRANCHES AND POWER LINES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ROADS ARE EXPECTED TO BE SLIPPERY...WHICH COULD SLOW THE WEDNESDAY MORNING COMMUTE. SCHOOL DELAYS ARE POSSIBLE. WATER LEVELS COULD BE HIGH WEDNESDAY WITH SOME NUISANCE FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED EAST OF A KALAMAZOO TO MOUNT PLEASANT LINE THIS AFTERNOON AND TONIGHT. PLEASE SUBMIT REPORTS OF HEAVY RAIN...FLOODING...HEAVY SNOW...OR SIGNIFICANT TRAVEL IMPACTS. LMZ844>849-300930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 330 PM EST TUE NOV 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE WARNINGS ARE IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT WILL CONTINUE INTO WEDNESDAY DUE TO THE GALE FORCE WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED FOR THE LAKE MICHIGAN AREA. MJS TJT
In the hours before
Local storm report, Nov 29, 9:08 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
908 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM SNOW 6 W LANSING 42.74N 84.66W
11/29/2011 M5.3 INCH EATON MI EMERGENCY MNGR
DELTA TWP. THROUGH 9 PM.
&&
MKALEMBKLocal storm report, Nov 29, 9:19 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
919 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM SNOW SCHOOLCRAFT 42.12N 85.64W
11/29/2011 M3.5 INCH KALAMAZOO MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Nov 29, 9:21 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
921 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW ST. JOHNS 43.00N 84.56W
11/29/2011 M7.2 INCH CLINTON MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Nov 29, 9:22 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
922 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM SLEET JACKSON 42.25N 84.41W
11/29/2011 E0.00 INCH JACKSON MI TRAINED SPOTTER
DECK IS COVERED IN SLEET AT 327 PM.
0347 PM HEAVY SLEET LANSING 42.74N 84.55W
11/29/2011 E0.00 INCH INGHAM MI BROADCAST MEDIA
0410 PM FREEZING RAIN LANSING 42.74N 84.55W
11/29/2011 E0.00 INCH INGHAM MI TRAINED SPOTTER
0510 PM SNOW 5 W LANSING 42.74N 84.64W
11/29/2011 M0.5 INCH EATON MI EMERGENCY MNGR
ONE HALF INCH OF SLUSHY WET SNOW IN DELTA TWP.
0603 PM SNOW 6 WNW LANSING 42.77N 84.66W
11/29/2011 M1.2 INCH CLINTON MI EMERGENCY MNGR
DELTA TWP.
0642 PM SNOW 6 W LANSING 42.74N 84.66W
11/29/2011 M1.8 INCH EATON MI EMERGENCY MNGR
DELTA TWP.
0659 PM SNOW PORTAGE 42.20N 85.58W
11/29/2011 E1.5 INCH KALAMAZOO MI TRAINED SPOTTER
ESTIMATED SNOW FALL SO FAR IN PORTAGE 1.5 INCHES. THUNDER
SNOW OCCURRING AT TIME OF OBSERVATION. ROADS REPORTED AS
SLIPPERY.
0701 PM SNOW 5 NNW LANSING 42.80N 84.58W
11/29/2011 M2.4 INCH CLINTON MI OFFICIAL NWS OBS
0708 PM SNOW MARSHALL 42.27N 84.96W
11/29/2011 E2.0 INCH CALHOUN MI BROADCAST MEDIA
0710 PM SNOW ST. JOHNS 43.00N 84.56W
11/29/2011 M2.3 INCH CLINTON MI TRAINED SPOTTER
SNOWFALL FROM 5 PM THROUGH 710 PM.
0714 PM SNOW MATTAWAN 42.21N 85.79W
11/29/2011 E1.0 INCH VAN BUREN MI AWOS
0722 PM SNOW PORTAGE 42.20N 85.58W
11/29/2011 E2.2 INCH KALAMAZOO MI BROADCAST MEDIA
0726 PM SNOW PORTLAND 42.87N 84.90W
11/29/2011 E1.5 INCH IONIA MI BROADCAST MEDIA
0732 PM SNOW ALBION 42.25N 84.75W
11/29/2011 M2.5 INCH CALHOUN MI BROADCAST MEDIA
0738 PM SNOW 1 E KALAMAZOO 42.28N 85.57W
11/29/2011 M2.0 INCH KALAMAZOO MI TRAINED SPOTTER
0738 PM SNOW 6 W LANSING 42.74N 84.66W
11/29/2011 M2.8 INCH EATON MI EMERGENCY MNGR
DELTA TWP.
0747 PM SNOW BELLEVUE 42.44N 85.02W
11/29/2011 M2.3 INCH EATON MI TRAINED SPOTTER
0747 PM SNOW ST. JOHNS 43.00N 84.56W
11/29/2011 M4.0 INCH CLINTON MI TRAINED SPOTTER
SNOW FROM 5 PM THROUGH 745 PM.
0812 PM SNOW KALAMAZOO 42.28N 85.59W
11/29/2011 M1.5 INCH KALAMAZOO MI BROADCAST MEDIA
WWMT TV.
0815 PM SNOW ST. JOHNS 43.00N 84.56W
11/29/2011 M4.5 INCH CLINTON MI TRAINED SPOTTER
SNOWFALL THROUGH 755 PM.
0840 PM SNOW CHARLOTTE 42.56N 84.84W
11/29/2011 E3.5 INCH EATON MI TRAINED SPOTTER
HEAVY...WET SNOW...COMBINED WITH WIND IS BRINGING TREES
DOWN.
0842 PM SNOW OSHTEMO 42.26N 85.68W
11/29/2011 M2.5 INCH KALAMAZOO MI BROADCAST MEDIA
0850 PM SNOW 2 NE BATH 42.84N 84.42W
11/29/2011 M4.2 INCH CLINTON MI TRAINED SPOTTER
SNOWFALL FROM 5 PM THROUGH 845 PM.
0850 PM SNOW DEWITT 42.84N 84.58W
11/29/2011 M4.5 INCH CLINTON MI BROADCAST MEDIA
0905 PM SNOW ALBION 42.25N 84.75W
11/29/2011 M4.0 INCH CALHOUN MI TRAINED SPOTTER
SNOW FROM 5 PM THROUGH 9 PM.
0905 PM SNOW 3 WSW GALESBURG 42.27N 85.48W
11/29/2011 M4.5 INCH KALAMAZOO MI COCORAHS
0907 PM SNOW 6 W LANSING 42.74N 84.66W
11/29/2011 M5.3 INCH EATON MI EMERGENCY MNGR
DELTA TWP. THROUGH 9 PM.
0918 PM SNOW SCHOOLCRAFT 42.12N 85.64W
11/29/2011 M3.5 INCH KALAMAZOO MI TRAINED SPOTTER
0920 PM SNOW ST. JOHNS 43.00N 84.56W
11/29/2011 M7.2 INCH CLINTON MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Nov 29, 9:33 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
933 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM SNOW BATTLE CREEK 42.32N 85.19W
11/29/2011 M2.0 INCH CALHOUN MI BROADCAST MEDIA
0932 PM SNOW BRECKENRIDGE 43.41N 84.48W
11/29/2011 M2.8 INCH GRATIOT MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Nov 29, 9:37 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 PM EST TUE NOV 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM SNOW OKEMOS 42.72N 84.43W
11/29/2011 M5.6 INCH INGHAM MI TRAINED SPOTTER
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:09 AM EST | Small Craft Advisory | GRR | 12 hr | |
| Nov 30, 11:06 AM EST | River Flood Advisory | GRR | Jackson | 24 hr |
Nearby
Winter Storm Warnings in Michigan, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.